MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZFEN-P-2-30-109-R
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
A patient underwent a fenestrated endovascular repair procedure in which the zenith fenestrated aaa endovascular graft proximal body was found to be twisted inside the sheath.The physician deployed the graft slowly and turned so the graft deployed and landed correctly and straight.
 
Additional Manufacturer Narrative
No part of the device was returned for evaluation.Review of the device history record (dhr) for work order (b)(4) found that the work order appeared complete, and the quality control inspection was verified to ensure that the device passed inspection.Review of specifications found that there are a number of controls and processes in place to ensure that the graft is loaded in the correct orientation within the delivery system.Review of instructions for use (ifu) supplied with the device for general information was found to contain appropriate warnings, precautions, and instructions to the user, including: 4.3 implant procedure fluoroscopy should be used during introduction and deployment to confirm proper operation of the delivery system components, proper placement of the graft, and desired procedural outcome to avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all of the components of the system together (from outer sheath to inner cannula).5.Adverse events potential adverse events that may occur and/or require intervention include, but are not limited to: surgical conversion to open repair 10.2 'inspection prior to use' "inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to your cook representative or your nearest cook office.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient".11.4.5 'proximal body placement' "4.Before insertion, position proximal body delivery system on patient¿s abdomen under fluoroscopy to assist with orientation and positioning.Rotate to a position where the anterior markers are situated in the most anterior (12:00 o¿clock) position.The sidearm of the hemostatic valve may serve as an external reference to the fenestration(s) and/or scallop(s), anterior and posterior markers and body side markers".Caution: maintain wire guide position during delivery system insertions.Caution: to avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all of the components of the system together (from outer sheath to inner cannula).The customer did not provide imaging for this complaint, and it is unclear whether the twisting was detected before insertion.However, based on the information provided, the most likely root cause of the graft twisting within the sheath appears to be inadequate compression during loading.A corrective action process has been initiated and further actions will be taken as necessary.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
veronica herreraalviar
95 brandl street
eight mile plains
brisbane 
AS  
738411188
MDR Report Key19591841
Report Number9680654-2024-00055
Device Sequence Number17183692
Product Code MIH
UDI-Device Identifier10827002325385
UDI-Public(01)10827002325385(17)270508(10)AC1158930
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZFEN-P-2-30-109-R
Device Lot NumberAC1158930
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date06/23/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
PR431816
Patient Sequence Number1
Patient SexUnknown